Missouri, 2005Damaging Wind in Missouri, August 14, 2005
August 14, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 14, 6:04 AM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Aug 14, 6:04 AM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT SUN AUG 14 2005
.DISCUSSION...
ONCE AGAIN MAIN FORECAST CONCERN WILL DEAL WITH PRECIP CHANCES AND
AMOUNTS...ALONG WITH TEMPERATURES.
HARD TO EXACTLY DETERMINE WHERE THE SURFACE BOUNDARY IS EARLY THIS
MORNING WITH ALL OF THE CONVECTION WHICH HAS OCCURRED TONIGHT. BEST
GUESS IS ALONG A LINE ROUGHLY FROM PARSONS KANSAS...TO OSAGE
BEACH...TO JUST NORTH OF THE ST. LOUIS METRO AREA. THE 850 MB FRONT
LOOKS TO BE DISPLACED TO THE NORTH OF THE SURFACE BOUNDARY BY ABOUT
50 TO 100 MILES. UPPER FLOW REMAINS FROM THE SOUTHWEST WITH SUBTLE
UPPER WAVES MOVING TOWARD THE FORECAST AREA. ANOTHER BATCH OF
SHOWERS WITH EMBEDDED THUNDER STRETCHED FROM SOUTHEAST KANSAS INTO
EASTERN OKLAHOMA. THIS ACTIVITY WAS FOUND ALONG THE AXIS OF A 30 KT
JET AT 850MB.
TEMPERATURES WILL BE TRICKY TODAY AS THE MODELS SHOW THE SURFACE
BOUNDARY PUSHING FURTHER SOUTH INTO THE FORECAST AREA. MUCH OF THE
AREA WILL HAVE EXTENSIVE PRECIPITATION AND CLOUD COVER. HOWEVER...IF
SOME SUN CAN PEEK OUT OF THE CLOUDS ACROSS SOUTH-CENTRAL MISSOURI
THAT AREA COULD WARM TO NEAR 90 DEGREES. A TIGHT TEMPERATURE
GRADIENT WILL SET UP ACROSS THE FORECAST AREA...WITH HIGHS POSSIBLY
ONLY REACHING THE MIDDLE 70S ACROSS OUR NORTHWESTERN COUNTIES.
BOTH THE GFS AND NAM SHOW GOOD MOISTURE TRANSPORT INTO THE BOUNDARY
FROM THE SOUTHWEST TODAY. IN ADDITION...UPPER JET TO THE NORTH MAY
STILL BRING SOME ENHANCEMENT TO LIFTING DUE TO ENTRANCE REGION
EFFECTS. GOING WITH 70 TO 80 PERCENT POPS GENERALLY ALONG AND NORTH
OF THE I-44 CORRIDOR TODAY...TRENDING DOWN TO 50 POPS ACROSS FAR
SOUTH-CENTRAL MISSOURI. IF THE WARMER TEMPERATURES DEVELOP ACROSS
SOUTH-CENTRAL MISSOURI THIS AFTERNOON...MLCAPES WOULD APPROACH 2000
J/KG. THIS WOULD BRING AN ISOLATED THREAT OF SOME STRONG WIND GUSTS
WITH ANY STORMS THAT DEVELOP.
AGAIN GOING WITH LIKELY POPS EVERYWHERE TONIGHT WITH 850MB BOUNDARY
NEARLY STATIONARY ACROSS THE FORECAST AREA...AND SOUTHWEST MOIST
FLOW CONTINUING TO CONVERGE INTO THIS FEATURE. ON MONDAY...MUCH OF
THE SAME CONDITIONS WILL EXIST AS THE 850MB FRONT IS NOT GOING
ANYWHERE FAST. DID ADD LOCALLY HEAVY RAIN WORDING TO THE ZONES
THROUGH MONDAY...AS PW VALUES ALONG THE BOUNDARY WILL BE AROUND 2
INCHES. WILL HIGHLIGHT THE POSSIBILITY OF MINOR FLOODING TODAY IN
THE HWO ACROSS LOCATIONS WHICH RECEIVED THE HEAVIER RAINFALL ON
SATURDAY(MAINLY FAR WEST AND NORTH). SINCE IT HAS BEEN SO DRY NOT
EXPECTING WIDESPREAD SIGNIFICANT FLOODING. HOWEVER THIS WILL NEED
CONTINUED MONITORING BY LATER SHIFTS.
DID LOWER HIGH TEMPERATURES FURTHER FOR MONDAY AND TUESDAY...DUE TO
THE EXPECTED CLOUD COVER DURING THE FIRST PART OF THE WEEK. THE GFS
STILL HINTS AT THE 850MB BOUNDARY LINGERING ON TUESDAY...SO KEPT 40
POPS AREAWIDE FOR NOW.
NO SIGNIFICANT CHANGES MADE TO THE REMAINDER OF THE EXTENDED
PERIOD.
SAW
.AVIATION...
FOR THE 12Z TAFS...
BAND OF SHOWERS EXTENDING ALONG INTERSTATE 44 CORRIDOR THIS MORNING
HAS PROMPTED TEMPO TO PREDOMINANT RAIN AT JOPLIN AND SPRINGFIELD TAF
SITES. WILL CARRY VICINITY SHOWERS THROUGH THE AFTERNOON WITH MVRF
CEILINGS AS PRECIP ASSOCIATED WITH SHORTWAVE OVER SOUTHERN OK RIDES
NORTHEAST ALONG THE FRONT.
STRATUS DECK OVER WEST CENTRAL/CENTRAL MO WILL LIKELY WORK ITS WAY
SOUTH AS FRONT SAGS INTO SOUTHERN MISSOURI. SO WILL CARRY IFR
CEILINGS WITH LIGHT RAIN FROM THIS EVENING THROUGH THE NIGHT.
TERRY
&&
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 14, 5:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SUN AUG 14 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SUN AUG 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL
AND CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. IN
ADDITION...MINOR FLOODING IS POSSIBLE ACROSS LOCATIONS WHICH
RECEIVED SIGNIFICANT RAINFALL ON SATURDAY.
AREAS AFFECTED AND TIMING:
THE THREAT OF STRONG THUNDERSTORM WINDS WILL BE CONFINED TO
LOCATIONS SOUTHEAST OF A BRANSON TO SALEM LINE MAINLY DURING THE
AFTERNOON HOURS. OTHERWISE...PERIODS OF SHOWERS AND THUNDERSTORMS
WILL AFFECT ENTIRE THE OUTLOOK AREA THROUGH TONIGHT.
DISCUSSION:
AS A SLOW MOVING FRONT PUSHES SOUTHWARD TODAY...CLOUD COVER AND
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL KEEP
INSTABILITY LOW ACROSS THE MAJORITY OF THE OUTLOOK AREA.
HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR ACROSS
SOUTH-CENTRAL MISSOURI THIS AFTERNOON IF SOME BREAKS IN THE CLOUDS
ALLOW INSTABILITY TO INCREASE AHEAD OF THE FRONT. THE MAIN
SEVERE THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
ABUNDANT MOISTURE WILL POOL ALONG THE FRONTAL BOUNDARY...ALLOWING
FOR LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. SOME MINOR
LOCALIZED FLOODING IS POSSIBLE ACROSS PARTS OF SOUTHEAST
KANSAS...INTO WEST-CENTRAL AND CENTRAL MISSOURI WHERE HEAVIER
RAIN FELL ON SATURDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A NEARLY STATIONARY FRONTAL BOUNDARY WILL BRING SEVERAL ROUNDS
OF SHOWERS AND THUNDERSTORMS THROUGH THE FIRST HALF OF THE
UPCOMING WORK WEEK. WHILE ORGANIZED SEVERE WEATHER IS NOT
EXPECTED...SOME MINOR FLOODING IS POSSIBLE ACROSS LOCATIONS
WHICH RECEIVE MULTIPLE PERIODS OF MODERATE TO HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH-
CENTRAL MISSOURI. ALSO...SPOTTERS ARE ENCOURAGED TO RELAY HEAVY
RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD
MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAW
In the hours before
Local storm report, Aug 14, 7:51 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0851 AM CDT SUN AUG 14 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 5 E ANDERSON 36.65N 94.34W
08/13/2005 MCDONALD MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES ACROSS
EASTERN SECTIONS OF THE COUNTY.
CRAMERSpecial weather statement, Aug 14, 10:14 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CDT SUN AUG 14 2005
MOZ103-104-141745-
STONE-TANEY-
1114 AM CDT SUN AUG 14 2005
...SIGNIFICANT WEATHER ADVISORY FOR STONE AND TANEY COUNTIES UNTIL
1245 PM CDT...
AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS CONTAINING WIND GUSTS UP TO 50 MPH ALONG A
LINE EXTENDING FROM CASSVILLE TO BERRYVILLE TO 24 MILES SOUTH OF
GREEN FOREST...AND MOVING NORTHEAST AT 35 MPH.
THE LINE OF STORMS WILL MOVE ACROSS TABLE ROCK LAKE AND LAKE
TANEYCOMO BETWEEN 1130 AM AND 1230 PM. IF YOU ARE IN THE PATH OF
THESE STORMS...SEEK SAFE HARBOR IMMEDIATELY.
WIND GUSTS AROUND 50 MPH WILL RAPIDLY GENERATE VERY ROUGH CONDITIONS
ON THE LAKES.
BROWNING
Thunderstorm Wind, Taney
- When
- August 14, 11:45 AM CST
- Where
- Taney County, 4 mi NE of Protem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -92.800
Thunderstorm winds downed several trees in rural sections of southeast Taney County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Flash Flooding in Texas, August 14 to 16, 2005$165,000 · 24 events
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470019.